MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6842781
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant non-reactive vitros hiv combo results were obtained from a reactive vitros hiv p24 antigen qc fluid lot 0150 when using vitros immunodiagnostics products hiv combo (hivc) reagent lot 0950 in conjunction with a vitros 3600 immunodiagnostic system.Vitros hiv p24 antigen qc results of 0.49, 0.60 and 0.84 s/c (negative) vs.The expected result of reactive biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The discordant vitros hiv combo results were from non-patient fluid and were not reported outside the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that discordant non-reactive vitros hiv combo results were obtained from a reactive vitros hiv p24 antigen qc fluid lot 0150 when using vitros immunodiagnostics products hiv combo (hivc) reagent lot 0950 in conjunction with a vitros 3600 immunodiagnostic system.A definitive assignable cause cannot be determined.The customer made no suggestion of any issues with the other qc fluids processed at the customer site and no issues regarding accuracy or precision of the vitros assay were indicated by the customer up to (b)(6) 2023.The customer did not perform any precision testing on the instrument so no assessment of the instrument performance at the time of the event was made.Additionally, the ortho tsc established that the reagent cooling had shut down on the instrument up to five (5) days before the discordant p24 qc fluid results were obtained.Therefore, it cannot be confirmed that the instrument was operating as intended and unexpected instrument performance and the condition of the vitros hiv combo reagents cannot be completely ruled out as contributing to the event.Vitros p24 qc fluid handling, transportation and storage cannot be ruled out as a contributor to the event as it was determined that the control fluid may not have been supplied in the expected condition (frozen) to the customer site.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18483490
Report Number3007111389-2024-00004
Device Sequence Number14133932
Product Code MZF
UDI-Device Identifier10758750031580
UDI-Public10758750031580
Combination Product (Y/N)N
Initial Reporter CountryKZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2024
Device Catalogue Number6842781
Device Lot Number0950
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Initial Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown